MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMUR TRABECULAR METAL CR STANDARD POROUS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMUR TRABECULAR METAL CR STANDARD POROUS; PROSTHESIS, KNEE
Model Number 42-5028-062-02
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 01/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via a clinical study that a patient underwent a primary total knee arthroplasty.Approximately one year post implantation, the patient was revised due to instability.All components were exchanged without incident.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Medical product: articular surface fixed bearing cruciate retaining (cr) right 14 mm height: catalog#42521000414, lot#63003588; natural tibia trabecular metal two-peg porous fixed bearing right size d: catalog#42530006702, lot#77007674; all poly patella cemented 35 mm diameter: catalog#42540000035, lot#64180994; optipac 40 refob bone cmt r-3: catalog#4710500394-3, lot#811aa07110.Report source: foreign: (b)(6).Multiple mdr reports have been filed for this event.Please see associated report: 0002648920-2021-00465.Customer has indicated that product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: medical product: articular surface fixed bearing ultracongruent (uc) right 20 mm height: catalog#: 42521200420, lot#: 63727338.The associated report was filed under an incorrect mfr number.It has been re-filed under mdr: 3007963827-2022-00052.The investigation is in process.Once the investigation is complete, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported via a clinical study that a patient underwent a primary total knee arthroplasty.Approximately one year post implantation, the patient was revised due to instability.The femoral and tibial components and articular surface were exchanged without incident.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; g3; h2; h3; h6; h10.Visual and dimensional evaluations could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; g3; h2; h3; h6; h10.Device history record review was not performed as the root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device.The patient had an initial total knee arthroplasty one year prior to the reported event as well as prior surgeries to this knee that consisted of menisci removal and ligament reconstruction due to sports injuries.There have been two revisions to this knee due to instability with the first being a poly exchange and the second a revision total knee arthroplasty.The patient¿s anatomy from the previous surgeries to the meniscus and ligaments can cause issues with stability.The meniscus provides shock absorber, load transmission, joint stability, proprioception (quick-adapting mechanoreceptors), and lubrication of the knee.They sit inside and outside of the knee and distribute the load from the thigh bone to the shin bone.The ligaments of the knee are found inside and outside of the knee.There are the cruciate ligaments that control the back-and-forth motion, and the collateral ligaments control the sideways motion and is a brace against unusual movement.With these being previously reconstructed and removed the patient can experience instability.Upon further review of this information and history, the root cause of the reported event can be attributed to non-device related factors.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.H3 other text : see h10 narrative.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
FEMUR TRABECULAR METAL CR STANDARD POROUS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13203553
Report Number0001822565-2021-03720
Device Sequence Number14517474
Product Code MBH
UDI-Device Identifier00889024230767
UDI-Public(01)00889024230767(17)260731(10)63417270
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K122745
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number42-5028-062-02
Device Catalogue Number42502806202
Device Lot Number63417270
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer02/01/2022
03/23/2022
05/10/2022
Initial Report FDA Received Date01/10/2022
Supplement Report FDA Received Date02/22/2022
03/25/2022
05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight78 KG